Miraculously no TD

“Go up to Gilead and get balm,
    Virgin Daughter Egypt.
But you try many medicines in vain;
    there is no healing for you.

  • Jeremiah 46:11

Is there no balm in Gilead?
    Is there no physician there?
Why then is there no healing
    for the wound of my people?”

  • Jeremiah 8:22

While Jesus was having dinner at Levi’s house, many tax collectors and sinners were eating with him and his disciples, for there were many who followed him. When the teachers of the law who were Pharisees saw him eating with the sinners and tax collectors, they asked his disciples: “Why does he eat with tax collectors and sinners?”
On hearing this, Jesus said to them, “It is not the healthy who need a doctor, but the sick. I have not come to call the righteous, but sinners.”

  • Mark 2:15-17

For those that watch American football, you may be wondering, “What lack of a touchdown?  What game?  What miracle?”

I am not talking about a football TD, but TD as in tardive dyskinesia.  In the year 2000, I had an endoscopy done.  I had suffered with GERD for 21 years at that point, and the doctor wanted some pictures to see what was really going on.  They found a polyp in my stomach and the doctor took me off the drug that I was taking to regulate the GERD.  The problem was that the drug worked.  That doctor passed away and I went through 4-5 doctors over the course of a few years.

What the old doctor had done was that I was placed on was a combination of two drugs.  One of those drugs is now suspected to cause cancer and the other is known to cause tardive dyskinesia.

I flipped the order of the two Jeremiah verses about a healing balm in Gilead, to ask myself, “Are some healing balms not really healing balms?  Is there healing for the wounds in my life?”

There was another problem with the combination of these drugs, that would not be exposed as harmful until years later.  They did not work, at least not well.  I had to give up what little caffeine I consumed, in a lemon-lime carbonated beverage, and limit a lot of other foods that I loved.  Dining was much less fun and a lot of worries, but I eventually made it work.

Then ten years later, a doctor saw that I was on metoclopramide, (Reglan®).  She told me how people on that drug developed tardive dyskinesia within a year of being on the drug.  Then she asked if I had been on the drug that long.  I said ten years.  She was shocked that I did not have the disorder.

Tardive dyskinesia causes repetitive, involuntary movements.  It could be a grimace, or sudden blinking of the eyes, or a twitch of the hand that causes you to drop things or a twitch in your feet.  It usually only affects the face, hands, and feet.

I have changed GERD control medication a few times in the ten years since I got off the drug, ten years ago, but I had dodged a bullet.  Recent television ads that show that tardive dyskinesia can also be caused by mental health medication as a side effect brought the old memory back.  Of course, the television ads are advertising another pill to counter the side effects of the other pill.

When the other medication was suspected of causing cancer, I took myself off the medication.

And the doctor, the latest one, suggested a low-FODMAP diet (Fermentable Oligo-Di-Monosaccharides And Polyols) due to how GERD has morphed in my body, now causing belching issues.  On the diet, I learned some foods that I must avoid and other foods that I have to limit.  As a result, the latest medications to control the GERD are working.

But there is a type of miracle that we often miss.  The miracle that something that is highly probable for occurrence does NOT happen.  Those miracles go unnoticed for the most part.  We could each have hundreds of those each day.

I just wanted to put it on record that my lack of TD, after taking a drug that often causes it within a year but I took the drug for ten years…  That was a miracle.

God, I know you have your hand on me and in some cases protecting me from my own bad decisions.  Thank you, Lord, for working a miracle within me.  Amen

Soli Deo Gloria.  Only to God be the Glory.

8 Comments

Add yours →

  1. That’s awesome! Praise God. I saw that ad and looked that up.

    Liked by 1 person

  2. My husband was put on a medication that often causes TD. Within a day of him being on the drug, I noticed that his tongue was frequently moving around in his mouth. I asked him if he was doing that on purpose. He wasn’t. I told his doctor, who immediately stopped the pill. Thank God, we had caught it just in time, as the movements stopped.

    TD can get very bad. I have seen it in patients at its worst. Indeed, there is no cure. i am praising God with you that you did not get TD!

    Liked by 1 person

  3. First time I heard of TD; praise God you don’t have it even with 10 year risk of possibility of getting it

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: